Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Sorry, need advice, starting to freak me out

AnonymousUserAAnonymousUser Posts: 49,578
edited 06/11/2012 - 7:32 AM in Chronic Pain
I am having troubles today, it comes and goes. Right now I am semi-ok. It started on my walk about 3 hours after my morning meds. About a mile in, I suddenly felt drunk, and had to concentrate not to fall over or to look drunk. if i walked regular, I seemed to lean and move left, it took all my energy and concentration to get home. Once home, I called my surgeon and my PM, the surgeon to find out if it was from the pressure i been feeling in my back up to my head since going off ibup. they say take tylenol, I tell them no pain... nothing. My Pm's nurse says doc says it's not the neurontin, stop taking it and see if it goes away.

Now, I also recently noticed a micro movement in my head (not constantly) and now my upper body when i sit. Anyone else have this

thanks

edit: sorry i fixed the typos i think
advertisement
13

Comments

  • Hi Kat...I'm so sorry you're in distress. You are such a support to people in trouble, you should absolutely NOT feel bad about asking for a little support in return! Just wish I had a clue what your problem might be. With your new symptom of twitching, I don't blame you for being somewhat freaked out. I guess if I were in your situation I'd wait to see what morning brings (unless you get dramatically worse, of course) and then call your PM doctor again and see what he suggests next. It sounds like he is guessing too at this point. :/

    Hopefully, there will be somebody here on the board who recognizes your symptoms. Know that I'm thinking about you and hoping this is some oddity that will pass without consequence! Hugs...>:D<
    Linda

    2009 Foraminotomy C6-72010 PLIF L4-S1Multi RFA's, cervical inj, lumbar injLaminectomy L3-4 and fusion w/internal fixation T10-L4 July 17Fusion C2-C5 yet to be scheduled
  • thanks inch, my daughter starting to worry a bit too, but I've already told her I'm gonna wait till morning (in fact the smae thing you said. Still having the movement, and a little trouble talking, looks like my typing is ok right now, but I think it's all connected somehow ujust don't know how.
  • advertisement
  • I am guessing, and it's just a guess....it may be related to the neuronton.
    My Neurologist insisted i try Lyrica(something like neuronton) and I had an awful reaction to it. My balance was off, I had trouble talking and my vision was blurred. My reaction was severe where as yours are mild but perhaps it's the meds.
    It takes a few days for meds to get out of your body so give it a few days and you will know.
    Good luck...
    Hugsssssss
    Patsy W
  • Im sory your meds are doing this to you . isnt that the one that was working for you iwish i could help you more buive never been on that but lyica done that to me dont like the stuff . i was hoping to get put on neuoratin after my fusion . hope you find out soon so you can feel better . and about the typing please just look at mine shabby but sats what needs to be said sooo itll be alright dont even worry about it. 8} is this the way you felt .renee
  • neurontin can cause dizziness and lack of coordination.
    maybe cutting back a bit on dose will help. This is very important. Neurontin must be stopped slowly. i hope your dr, told you that!
    i know neurontin and it's side effects.
    it is a powerful anti seizure drug that must be started or stopped gradually. if dr. didn't put you on it gradually that in itself might be the problem.
    what dose are you on. did he start gradually? If when coming of the drug you get increased twitching and pain, you are coming off too quickly.
    WHAT DOSE ARE YOU ON. DID YOU START GRADUALLY. DID YOU STOP GRADUALLY.
    I know this stuff from experience so trust me. My Dr didn't know side effects either. if you dont improve quick id go to emergency room to find a dr. that knows side effects of neurontin.
    i'm going to PM you on this stuff to make sure you saw it.
    boy we both hit the ropes at the same time. i need you back on the team. talk to you later....pete



    The information provided by members of Spine-Health should never be considered as formal medical advice. It is recommendations based on member's personal experiences only. This can vary from person to person, so do not take comments as medical rules. Edited by moderator Paulgla
  • advertisement
  • Pete PM'd me about this post, and I don't even remember making it.... weird day for me yesterday... but I'm feeling much better today. I am thinking now it was a spike in my blood pressure, which I will have checked today. Thanks for the well-wishes, and sorry that the OP really was unanswerable....

    >:D<
  • dilaurodilauro ConnecticutPosts: 11,349
    That must have been a bit scary for you. There is always a fine line with Chronic Pain patients as to when to make the call to the doctors or just to wait it out.
    I am glad you are doing better, but this is a topic you should discuss the next time you see your doctor
    Ron DiLauro Veritas-Health Forums Manager
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Thanks, Eve and PapaRon! Yes, I'm feeling much better, but still finding that my spell check (comes with Firefox, my browser) is putting red lines under SO many words! (ok, the jig is up, I use spell check lol) All jokes aside, I'm usually an accurate typist, but wow, this stinks, I have to go back and correct all these words, I mean you don't spell "typist" "typest" sigh. Takes so much longer to finish my rants this way!

    But, yes, Eve, I'm back... I took my month and looked within myself, forcing myself to be still and accept my situation, but not give up hope. How are you doing?? Has your vibrating leg(s) calmed down? I barely notice the vibration anymore, guess I'm used to it! Do you have High Blood Pressure as well?

    I thought the problem yesterday could be that, since, I think I mentioned it in my last post, I had a very full feeling in my head. But I did take my first dose at 2 am after over 12 hour "break", and so far so good (except the typing, and the fogginess, of course). I'm going to take a shorter walk today, just in case (I go around a 2 mile block, with no shortcuts to be found from any area on the way around back to my apartment).

    Can I ask why you can no longer take Neurontin? I have an extreme fear (dear God, I just typed bear, lol) that the memory problems caused by the drug will keep me from getting the grades I need to get into the nursing program, but I'll cross that path when I come to it, I suppose.

    PapaRon - I think my daughter was more scared than me, but of course I was not all there most of the time, and when I was, I felt so drunk that I was downright silly. 8} But, yes, thank God that feeling is gone!

    Thanks again for your support, I really appreciate it, no matter how little sense I think I made half the day!

    >:D<
  • I think I read that you just recently began taking neurontin, at 300 mg 4 x day? Am I remembering correctly? That surprises me because it is normally only 3 x day, and they start you on 300 mg each dose and go up from there. I wonder if the extra dose you are taking could be causing the dizziness/brain fog. Or it very well could be a blood pressure thing, or sugar. Even though you are feeling better today, I do think you should call your doctor to discuss it. If the doctor who prescribed this doesn't think you need to come in, perhaps a visit to your family doc would be wise. Especially if it happens again. Sorry you had a bad day.

    Cindy
    Surviving chronic pain one day at a time, praying for a reprieve because living another 40 years like this doesn't sound too fun!
  • :H Happy you're feeling better today. :? Are you taking 300 mg of Neurotin 4x a day OR 75 mg 4x a day? I'm only on 150 mg of Lyrica a day and I have side effects -- blurred vision, hard to concentrate on anything for too long without getting a sick headache AND I go to type words and can't think of how to spell them (you're not alone there!), heat sensitive also at times. BUT, my sciatic pain is kept under control with the Lyrica so it's a trade off -- pain or fuzzy head?

    Another thing I thought of about your episode yesterday while walking -- maybe you were dehydrated?! That could cause the symptoms you were talking about -- not sure about the twitching but everything else you felt. I'm trying to drink more -- you don't realize that you dehydrated, especially, if what you're drinking is contains caffeine -- just a thought.

    Take care,

    Judy
advertisement
This discussion has been closed.
Sign In or Register to comment.